Ewha Med J.  2014 Dec;37(Suppl):S37-S40. 10.12771/emj.2014.37.S.S37.

Amphetamine-Like Weight Reduction Drug Induced Acute Cardiomyopathy with Left Ventricular Thrombosis

Affiliations
  • 1Department of Internal Medicine, Eulji University College of Medicine, Seoul, Korea. ysk1140@eulji.ac.kr
  • 2Yonsei Cardiovascular Hospital, Yonsei University College of Medicine, Seoul, Korea.

Abstract

A 37-year-old female patient admitted due to dyspnea on exertion and peripheral edema. For one and a half years, the patient had been taking various drugs and supplements to reduce weight, including amphetamine-like drugs. The patient had no major cardiovascular risk factors except three pack-years of smoking. A chest computed tomography showed a 1.7 cm diameter, capsulated space-occupying lesion in the left ventricle (LV) and 2-dimensional echocardiography showed LV systolic dysfunction (Left ventricular ejection fraction [LVEF], 30%) with a mobile cystic mass (1.1x1.8 cm) that was attached to the LV apex, which was increased in size and number the next day, even with low dose low-molecular-weight heparin. With an increased dose of anticoagulation medication and heart failure management with diuretics and angiotensin receptor II blocker, LV dysfunction was recovered and the LV thrombus disappeared.

Keyword

Amphetamine; Cardiomyopathies; Thrombosis
Full Text Links
  • EMJ
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr